Concerta

Concerta Overdosage

methylphenidate

Manufacturer:

Janssen

Distributor:

DCH Auriga - Healthcare
Full Prescribing Info
Overdosage
Symptoms: Signs and symptoms of Concerta overdosage, resulting principally from overstimulation of the CNS and from excessive sympathomimetic effects may include the following: Vomiting, agitation, muscle twitching, convulsions, grand mal convulsion, confusional state, hallucinations (auditory and/or visual), hyperhidrosis, headache, pyrexia, tachycardia, palpitations, increased heart rate, sinus arrhythmias, hypertension, mydriasis and dry mouth.
Treatment: Recommended treatment consists of appropriate supportive measures. The patient must be protected against self-injury and against external stimuli that would aggravate overstimulation already present. Gastric contents may be evacuated by gastric lavage as indicated. Before performing gastric lavage, control agitation and seizures if present and protect the airway. Other measures to detoxify the gut include administration of activated charcoal and a cathartic. Intensive care must be provided to maintain adequate circulation and respiratory exchange; external cooling procedures may be required for pyrexia.
Efficacy of peritoneal dialysis or extracorporeal hemodialysis for Concerta overdosage has not been established.
The prolonged-release of methylphenidate from Concerta should be considered when treating patients with overdose.
Exclusive offer for doctors
Register for a MIMS account and receive free medical publications worth $768 a year.
Sign up for free
Already a member? Sign in